Will a Chin Strap After Neck Lift Surgery Aggravate Psoriasis?
- Asked 2 years ago
If I have a neck lift for skin folds, will a chin strap really be needed afterwards?
Irritation of Psoriasis by Post-Op Chin Strap
I agree with the previous statements, chin straps are very helpful to reduce swelling after a neck lift; however, being that you have psoriasis I would contact your dermatologist prior to surgery to have a plan in place should this problem arise. “Dr. D”
How will a compression garment affect my psoriasis?
I find compression garments to be very helpful in expediting the resolution of swelling following a neck lift. Regarding a history of psoriasis, I would follow up with your dermatologist to find out if a chin strap will aggravate your psoriasis or any other skin conditions you may have.
Neck straps and psoriasis
If your psoriasis tends to get worse with bandage wraps or tight-fitting clothing, then yes, it may get worse.
Web reference: http://www.seattleface.com/html/face_lift.php
Chin strap after neck lift could aggravate your psoriasis
It could aggravate your psoriasis but I would take steps to prevent this. I would discuss this with your dermatologist, first of all, to have a plan in place. But I would think that a medium potency steroid applied prior to your neck lift for about 1-2 weeks may be what will be needed. The neck lift strap is really important for your healing afterward and you will not want to forego this. Drains also play a major role and if anything could limit the need for a chin strap. Below is an example of a video that helps to answer this question for you to watch and a link to see more informative videos:
Surgical Garment and Psoriasis?
Thank you for the question.
Whether a chin strap is used or not after neck surgery will depend on your plastic surgeon's routinely. He/she may be willing to forgo the garment given your history of psoriasis. You may also want to check with your dermatologist who treats the psoriasis routinely whether the use of the surgical garment could exacerbate the psoriasis.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.